Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 25, 2010, 12:07 PM CDT for Laclede County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2010, 12:07 PM CDT (17:07 UTC)
- Expired
- May 25, 2010, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Laclede County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WGUS53 KSGF 251707
FFWSGF
MOC105-252000-
/O.NEW.KSGF.FF.W.0045.100525T1707Z-100525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 PM CDT TUE MAY 25 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT.
* AT 1201 PM CDT...EMERGENCY MANAGEMENT REPORTED SLOW MOVING THUNDERSTORMS
WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. FLOODING WAS BEGINNING
TO DEVELOP ALONG JEFFERSON STREET AND OTHER STREETS IN LEBANON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3778 9258 3771 9254 3763 9260 3763 9276
3774 9280 3778 9269
$$
ANGLE1 follow-up statement
441
WGUS73 KSGF 251950
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT TUE MAY 25 2010
MOC105-252000-
/O.EXP.KSGF.FF.W.0045.000000T0000Z-100525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-
250 PM CDT TUE MAY 25 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR CENTRAL
LACLEDE COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3778 9258 3771 9254 3763 9260 3763 9276
3774 9280 3778 9269
$$
ANGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 11:31 AM CDT, 36 minutes earlier.
Area forecast discussion, May 25, 11:31 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1131 AM CDT TUE MAY 25 2010 ...MESO-SCALE CONVECTIVE DISCUSSION... .UPDATE... THUNDERSTORMS HAD ALREADY DEVELOPED LATE THIS MORNING ACROSS PORTIONS OF THE MISSOURI OZARKS. CONVECTION HAD FORMED WITHIN AN AXIS OF DEEP MOISTURE CONVERGENCE ALONG A NORTH TO SOUTH SURFACE BOUNDARY FROM NORTHEAST TO SOUTHWEST MISSOURI. OROGRAPHIC LIFT ALONG THE OZARK PLATEAU IS ALSO LIKELY PLAYING A ROLE. MIXED LAYER CAPE WAS NEAR 1500 J/KG BUT THERE WAS VERY LITTLE IF ANY SHEAR. ENVIRONMENT WILL BE FAVORABLE FOR THE CONTINUED DEVELOPMENT OF PULSE TYPE THUNDERSTORMS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THERE IS A LIMITED RISK FOR MARGINALLY SEVERE STORMS WITH LOCALIZED DAMAGING WINDS AND HAIL. LOCALIZED FLOODING CANNOT BE RULED OUT GIVEN THE SLOW MOVEMENT OF THE STORMS AND PRECIPITABLE WATER VALUES NEAR 1.5 INCHES. FORECAST GRIDS HAVE BEEN UPDATED TO REFLECT HIGHER PRECIPITATION CHANCES OVER PORTIONS OF THE MISSOURI OZARKS. FOSTER && .DISCUSSION... AFTER SOME SCATTERED CONVECTION...MOSTLY EAST OF KSGF LATE YESTERDAY...QUIET WEATHER WAS OBSERVED OVERNIGHT. MAIN CONCERN WILL BE DIURNALLY DRIVEN CONVECTION OVER THE 2-3 DAYS. AN UPPER RIDGE (500MB) REMAINS IN PLACE OVER THE REGION ATTM. YESTERDAY A WEAK DISTURBANCE MOVED SOUTHWEST FROM SOUTHERN IL/WESTERN KY INTO SE MO TO HELP COOL MID LEVELS AND INITIATE CONVECTION WHICH AFFECTED THE EASTERN CWFA. FOR TODAY...ANY SUBTLE FEATURES ARE HARD TO LOCATE...BUT IN GENERAL PROGS CONTINUE THE TREND OF GRADUALLY COOLING THE 800-600MB LAYER RESULTING IN DECENT MIXED LAYER CAPE BY LATE MORNING AND THIS AFTERNOON...ON THE ORDER OF 2000 J/KG (FROM GFS BUFR) DEPENDING ON HOW YOU ADJUST LOW LEVEL MOISTURE PROFILES. SATELLITE DERIVED SOUNDINGS OVER THE EASTERN CWFA ARE SHOWING THIS TREND. LEFT OVER CONVECTIVE BOUNDARIES ARE IN PLACE...SO SEE NO REASON TO MAKE MANY CHANGES TO OUR PULSE TYPE DIURNAL TSTM FORECAST SCENARIO FOR TODAY...OR FOR WED FOR THAT MATTER. IN THEORY...INSTABILITY/PWATS SHOULD ACTUALLY BE A LITTLE STRONGER/HIGHER WED. FOR THU/FRI...THE UPPER RIDGE RETROGRADES BACK OVER THE CNTRL PLAINS WITH SFC HIGH PRESSURE GRADUALLY NOSING ITS WAY SOUTH INTO THE UPPER MIDWEST. BY FRI...SOME LOWER LEVEL DRIER AIR ADVECTS SOUTH INTO MO REDUCING THE OVERALL CHANCES FOR CONVECTION...BUT SOME MOISTURE WILL LINGER OVER FAR SOUTHERN MO. WILL KEEP POPS IN FOR THU AND BUT RESTRICT REDUCED TSTM CHANCES TO FAR SOUTHERN MO FOR FRI. SAT...THE UPPER RIDGE SHIFTS BACK TO THE EAST AS STRONG UPPER SYSTEM MOVES FROM THE EAST PAC INTO THE WEST COAST AND EVENTUALLY THE NORTHERN AND CNTRL ROCKIES BY LATE SAT/SUNDAY. MID LEVEL/700MB TEMPERATURES ARE EXPECTED TO WARM ONCE AGAIN CAPPING OFF SIGNIFICANT CONVECTION. SUNDAY AND BEYOND....A LARGE SCALE PATTERN CHANGE BY EARLY NEXT WEEK MAY LEAD TO A MORE ACTIVE PATTERN FOR RAIN/TSTM WITH THE GFS AND ECMWF CONSISTENTLY SIGNALING A BREAK DOWN OF THE UPPER RIDGE THAT HAS PERSISTED OVER THE REGION. THE GFS IS A LITTLE FASTER IN MOVING A SHORTWAVE INTO THE PLAINS SUNDAY WHILE THE ECMWF HOLDS OFF ON THIS BY ABOUT 12-24 HOURS LATER. OVERALL PROBABLY PREFER THE ECMWF GIVEN THE STRENGTH OF THE RIDGE. THIS COULD BRING A CHANCE OF PRECIP BY SUNDAY NIGHT. DAY SHIFT WILL LOOK AT THIS PART OF THE FORECAST FOR THE NEXT FORECAST PACKAGE. DSA && .AVIATION... FOR THE 12Z TAFS...AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE REMAINS IN PLACE ACROSS THE REGION AND WILL CONTINUE TO CONTROL FLIGHT WEATHER CONDITIONS FOR THE AREA. WITH THE WARM AND HUMID CONDITIONS EXPECTED DURING THE AFTERNOON HOURS...SUMMER LIKE AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. OTHERWISE EXPECT VFR CONDITIONS TO PREVAIL. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 25, 12:02 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1202 PM CDT TUE MAY 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1202 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED: THUNDERSTORM WIND GUST RISK IS LIMITED FOR GUSTS UP TO 60 MPH. HAIL RISK IS LIMITED FOR HAIL UP TO THE SIZE OF QUARTERS. FLOODING IS LIMITED FOR LOCALIZED FLASH FLOODING. LIGHTNING RISK IS ELEVATED. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THIS AFTERNOON AND EARLY EVENING. SUFFICIENT INSTABILITY WILL BE IN PLACE TO SUPPORT STRONG TO ISOLATED SEVERE STORMS. LOCALIZED DAMAGING WIND GUSTS AND HAIL TO THE SIZE QUARTERS WILL BE THE PRIMARY HAZARDS. THUNDERSTORM ACTIVITY IS EXPECTED GRADUALLY DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EARLY EVENING WEDNESDAY AND THURSDAY. A FEW OF THE STRONGER STORMS COULD BECOME SEVERE...WITH A LIMITED RISK FOR DAMAGING WINDS IN EXCESS OF 60 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, May 25, 11:52 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1152 AM CDT TUE MAY 25 2010 MOZ079-251715- POLK MO- 1152 AM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL POLK COUNTY UNTIL 1215 PM CDT... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BOLIVAR. THIS STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BOLIVAR...HALF WAY AND MORRISVILLE. KARDELL
Local storm report, May 25, 11:55 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL LEBANON 37.68N 92.66W
05/25/2010 E0.75 INCH LACLEDE MO EMERGENCY MNGR
&&
ANGLESpecial weather statement, May 25, 11:56 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1156 AM CDT TUE MAY 25 2010 MOZ081-251730- LACLEDE MO- 1156 AM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL LACLEDE COUNTY UNTIL 1230 PM CDT... AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE LEBANON AND SLEEPER. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE BENNETT SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 137 WILL ALSO BE IMPACTED BY THIS STORM. PEOPLE IN CENTRAL LACLEDE COUNTY...INCLUDING LEBANON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
Special weather statement, May 25, 11:58 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1158 AM CDT TUE MAY 25 2010 MOZ055-068-069-251730- HICKORY MO-CAMDEN MO-BENTON MO- 1158 AM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HICKORY...NORTHWESTERN CAMDEN AND SOUTHEASTERN BENTON COUNTIES UNTIL 1230 PM CDT... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CLIMAX SPRINGS...OR 13 MILES NORTHEAST OF HERMITAGE...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CLIMAX SPRINGS AND KNOBBY. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE OZARKS. PEOPLE IN NORTHEASTERN HICKORY...NORTHWESTERN CAMDEN AND SOUTHEASTERN BENTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:57 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Laclede | 3 hr |
| May 25, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 64 min |
| May 25, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 50 min |
| May 25, 3:25 PM CDT | Areal Flood Advisory | SGF | Lawrence | 3 hr |
| May 25, 3:30 PM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 4 hr |
| May 25, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 38 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 43 min |
| May 25, 6:12 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 20 min |
| May 25, 6:54 PM CDT | Areal Flood Warning | SGF | Barry, Ozark, Stone, Taney | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.